Allopurinol-induced DRESS syndrome in an adolescent patient

Ashvin K. Dewan, Ricardo A. Quinonez

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

A 16-year-old male patient, with a history of essential hypertension enrolled in an experimental drug protocol using allopurinol, presented to our emergency department with a 10-day history of fever. Initial laboratory evaluation revealed leukocytosis, eosinophilia, and transaminitis. After extensive work-up and exclusion of infectious and oncologic etiologies, the diagnosis of allopurinol-induced drug reaction and eosinophilia with systemic symptoms syndrome was carried out. The patient responded to administration of IV methylprednisolone, with complete resolution of symptoms and improvement of laboratory abnormalities. This case represents the first report of allopurinol-induced drug reaction and eosinophilia with systemic symptoms syndrome in a pediatric patient.

Original languageEnglish (US)
Pages (from-to)270-273
Number of pages4
JournalPediatric Dermatology
Volume27
Issue number3
DOIs
StatePublished - Jan 1 2010

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Dermatology

Fingerprint Dive into the research topics of 'Allopurinol-induced DRESS syndrome in an adolescent patient'. Together they form a unique fingerprint.

Cite this